School tribute to teenage party death girl Jodie Muir
A school has paid tribute to a teenage girl who died after possibly taking an "ecstasy-type drug" at a house party in South Lanarkshire.
Jodie Muir, 16, fell ill and later died after attending the party in Rutherglen on Friday night.
Her school, Eastbank Academy, in Shettleston, Glasgow, said Jodie was popular and her death was tragic news.
Police said further tests were needed to determine if Jodie died as a result of taking drugs or from natural causes.
It is understood that the results of a post-mortem examination have proved inconclusive.
Members of Jodie's family are also said to believe that she may have died from a heart condition.
In a statement, Eastbank Academy head teacher Gordon Shaw said: "This is tragic news and our thoughts and prayers are with Jodie's family and friends at this very sad time.
"Jodie was a popular and valued pupil and we will be offering any support that is needed to her classmates and teachers."
Police said earlier that they had contacted many of the teenagers who were at the party where Jodie fell ill.
Ch Supt Ciorstan Shearer said: "I know that this is a very painful and upsetting time for the girl's family and friends and Police Scotland will do all that we can to support her family at this difficult time.
"I do not yet know whether or not drugs have played a part in this tragic death and it is therefore important to trace other partygoers to establish that they are safe and well.
"At this time we know that there were around 40 to 50 other teenagers at this party in Rutherglen and we have managed to speak to a significant number of them."
She added: "It is vital however that those who have not already spoken to police, come forward as soon as possible, first and foremost to ensure that they are safe and well, but also because they may be in a position to provide vital information to assist the ongoing investigation."
NHS Greater Glasgow and Clyde Consultant in Public Health Medicine, Dr Anne Scoular, said: "Many drugs are unregulated and no-one knows what they contain or the effects they may have. People offered drugs should think very carefully before taking them.
"I would urge anyone who has taken drugs and experiences symptoms such as a high temperature, aggression and muscle pains or begins to feel unwell or feels a more intense high to seek immediate medical help."